Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Lake Charles, LA

August 18, 2014Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 18, 2014, 5:45 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 5:45 PM CDT (22:45 UTC)
Expired
Aug 18, 2014, 6:15 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 54 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS54 KLCH 182245
SVRLCH
LAC115-TXC351-182315-
/O.NEW.KLCH.SV.W.0055.140818T2245Z-140818T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES TOLEDO BEND DAM...
  WEST CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 615 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....
  OVER TOLEDO BEND DAM...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY AND PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3112 9338 3103 9359 3117 9370 3118 9360
      3117 9358 3120 9355 3124 9356 3128 9354
      3128 9352
TIME...MOT...LOC 2246Z 234DEG 13KT 3115 9355

$$

21
1 follow-up statement
804 
WWUS54 KLCH 182308
SVSLCH

JSEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 PM CDT MON AUG 18 2014

TXC351-182318-
/O.CAN.KLCH.SV.W.0055.000000T0000Z-140818T2315Z/
NEWTON TX-
608 PM CDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...

LAT...LON 3127 9351 3115 9341 3110 9346 3115 9354
      3118 9353 3119 9355 3124 9356 3128 9353
      3128 9351
TIME...MOT...LOC 2308Z 200DEG 13KT 3121 9349

$$

LAC115-182315-
/O.CON.KLCH.SV.W.0055.000000T0000Z-140818T2315Z/
VERNON LA-
608 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL VERNON PARISH...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED OVER WEST CENTRAL VERNON PARISH..MOVING NORTH
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3127 9351 3115 9341 3110 9346 3115 9354
      3118 9353 3119 9355 3124 9356 3128 9353
      3128 9351
TIME...MOT...LOC 2308Z 200DEG 13KT 3121 9349

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:05 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 18, 3:05 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT MON AUG 18 2014

.DISCUSSION...
A SURFACE HIGH PRESSURE SYSTEM IS CENTERED OVER THE EASTERN GULF
OF MEXICO. SOUTHERLY WINDS AROUND THE HIGH HELPING TO BRING DECENT
GULF MOISTURE INTO THE FORECAST AREA. MEANWHILE...WATER VAPOR AND
UPPER AIR ANALYSIS SHOW A RELATIVE WEAKNESS IN THE THE MID AND
UPPER LEVELS ACROSS THE REGION...AND WITH LITTLE CONVECTED
INHIBITION...DAYTIME HEATING HAS PRODUCED SOME SHOWERS AND STORMS.
AWAY FROM THE STORMS AND RAIN COOLED BOUNDARIES...RATHER MUGGY
AGAIN WITH AIR TEMPERATURES IN THE LOWER 90S AND DEW POINTS IN THE
MID 70S CREATING HEAT INDEX READINGS BETWEEN 100F AND 105F.

FOR THE REMAINDER OF THE AFTERNOON...DAYTIME HEATING AND
OUTFLOW BOUNDARIES WILL CONTINUE TO PRODUCE SOME SHOWERS AND A FEW
STORMS. THE STRONGER STORMS WILL PRODUCE SOME GUSTY DOWN BURST
WINDS TO AROUND 40 MPH AND FREQUENT LIGHTNING. ACTIVITY WILL
DISSIPATE DURING THE EARLY EVENING WITH THE LOSS OF DAYTIME
HEATING...WITH A FEW NOCTURNAL SHOWERS POSSIBLE LATE OVERNIGHT
RIGHT AT THE IMMEDIATE COAST.

DURING THE NEXT FEW DAYS...UPPER LEVEL RIDGING WILL BUILD WESTWARD
ALONG THE GULF COAST AND INTO THE FORECAST AREA. SOUTHERLY FLOW IN
THE LOW LEVELS WILL BRING IN ENOUGH GULF MOISTURE...THAT DAYTIME
HEATING WILL BE ALLOWED TO PRODUCE ISOLATED SHOWERS AND STORMS.
AREAS THAT DO NOT SEE ANY SHOWER RELIEF WILL HAVE HOT AND HUMID
CONDITIONS WITH DEW POINTS IN THE MID TO UPPER 70S DURING PORTIONS
OF THE DAYTIME CREATING AFTERNOON HEAT INDEX VALUES FROM 100F TO 105F.

BY THE END OF THE WEEK INTO THE WEEKEND...THE UPPER LEVEL RIDGE
WILL CENTER ITSELF OVER THE FORECAST AREA. DRY AND SINKING AIR IN
THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL HELP A CAP TO FORM
AND PUTTING A LID ON ANY SHOWER DEVELOPMENT. SOUTHERLY WINDS WILL
STILL PREVAIL AT THE SURFACE WITH LOW LEVEL MOISTURE HELPING TO
KEEP THINGS ON THE MUGGY AND STICKY SIDE WITH AFTERNOON HEAT INDEX
READINGS RUNNING AROUND 105F.

RUA

&&

.MARINE...
SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN GULF OF MEXICO
WILL CONTINUE TO RIDGE WESTWARD ACROSS THE GULF AND INTO THE
COASTAL WATERS THROUGH THE WEEK. SOUTHERLY FLOW AROUND THE HIGH
WILL PREVAIL. WINDS SPEEDS WILL BE MAINLY LIGHT DURING THE DAYTIME
AND INCREASE SOME AT NIGHT TO MODERATE LEVELS WITH THE NOCTURNAL
JET. A FEW SHOWERS AND THUNDERSTORMS WILL ALSO BE IN THE FORECAST
THROUGH MID WEEK. THE STORMS WILL PRODUCE OCCASIONAL CLOUD TO
WATER LIGHTNING AND BRIEF LOCALLY HIGHER WINDS AND SEAS.

BY THE END OF THE WEEK...THE SURFACE HIGH WILL BECOME MORE
CENTERED NEAR THE FORECAST AREA AND OVER THE WEST CENTRAL GULF.
LIGHT AND VARIABLE WINDS WITH LOW SEAS WILL BE THE RESULT.
ALSO...AN UPPER LEVEL RIDGE WILL BUILD ACROSS...AND THIS SHOULD
LIMIT ANY SHOWER ACTIVITY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  93  78  92  78 /  10  20  10  20  10
KBPT  77  93  78  92  79 /  10  20  10  20  10
KAEX  74  95  75  95  75 /  20  20  10  20  10
KLFT  75  93  76  93  76 /  10  20  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 18, 4:14 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 AM CDT MON AUG 18 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-190915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
414 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A PERIOD
OF HEAVY RAIN, OCCASIONAL LIGHTNING, AND GUSTY WINDS MAY OCCUR IN
THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FOR MONDAY, HOWEVER
RAIN CHANCES WILL SLOWLY DECREASE THROUGH MID WEEK.

HIGH PRESSURE WILL BUILD THROUGH THE MID AND UPPER LEVELS BY THE
END OF THE WEEK WHICH WILL INCREASE TEMPERATURES ACROSS THE
REGION. THIS WILL CAUSE APPARENT TEMPERATURES TO CLIMB INTO THE
102 TO 107 RANGE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Aug 18, 4:15 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT MON AUG 18 2014

TXZ180-201-215-216-261-262-182215-
HARDIN TX-TYLER TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
415 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...TYLER...
JEFFERSON...ORANGE AND JASPER COUNTIES UNTIL 515 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF HONEY ISLAND TO 4 MILES EAST OF BEVIL OAKS...MOVING EAST
AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HONEY ISLAND...WILDWOOD...VILLAGE MILLS...LUMBERTON...
KOUNTZE AND LAKEVIEW.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3050 9455 3056 9456 3062 9423 3022 9379
      3010 9423 3049 9465
Special weather statement, Aug 18, 4:34 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CDT MON AUG 18 2014

LAZ030-041-TXZ180-201-216-259>262-182230-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
434 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...
TYLER...ORANGE AND JASPER COUNTIES UNTIL 530 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF FRED TO MAURICEVILLE...MOVING EAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CANEY HEAD...GIST...FRED...FOREST HEIGHTS...HARTBURG AND
BUNA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3076 9401 3027 9354 3018 9391 3059 9440
Special weather statement, Aug 18, 4:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT MON AUG 18 2014

LAZ030-031-041-042-182200-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
435 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU
AND JEFFERSON DAVIS PARISHES UNTIL 500 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTH OF MOSS BLUFF...MOVING
NORTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GILLIS...LEBLEU SETTLEMENT AND TOPSY.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3043 9313 3029 9295 3019 9318 3029 9332
Special weather statement, Aug 18, 4:48 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT MON AUG 18 2014

LAZ030-TXZ259-260-182215-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-
448 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF KIRBYVILLE...
MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BON WEIR AND NEWTON.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3091 9380 3071 9357 3060 9383 3073 9400
Special weather statement, Aug 18, 5:01 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT MON AUG 18 2014

TXZ259-260-182230-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
501 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL
530 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER NEWTON...MOVING NORTHEAST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3101 9379 3085 9359 3073 9373 3088 9391
Special weather statement, Aug 18, 5:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CDT MON AUG 18 2014

LAZ027-TXZ259-260-182315-
NORTHERN JASPER TX-NORTHERN NEWTON TX-VERNON LA-
522 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL 615 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF BROWNDELL TO 9 MILES SOUTH OF BURR FERRY...MOVING
NORTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HARRISBURG...WIERGATE...SAM RAYBURN DAM...BURKEVILLE...EVANS
AND MAYFLOWER.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3116 9328 3089 9351 3097 9422 3112 9407
      3116 9395 3118 9363 3117 9358 3119 9356

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:42 PM CDTSpecial Weather StatementLCHAllen, Evangeline63 min
Aug 18, 4:35 PM CDTSpecial Weather StatementLCHCalcasieu25 min
Aug 18, 6:05 PM CDTSpecial Weather StatementLCHVernon25 min
Aug 18, 3:29 PM CDTSpecial Weather StatementLCHHardin31 min
Aug 18, 3:48 PM CDTSpecial Weather StatementLCHHardin27 min
Aug 18, 3:58 PM CDTSpecial Weather StatementLCHJasper32 min
Aug 18, 4:15 PM CDTSpecial Weather StatementLCHHardin60 min
Aug 18, 4:34 PM CDTSpecial Weather StatementLCHJasper56 min
Aug 18, 4:48 PM CDTSpecial Weather StatementLCHNewton27 min
Aug 18, 5:01 PM CDTSpecial Weather StatementLCHNewton29 min
Aug 18, 5:22 PM CDTSpecial Weather StatementLCHNewton53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.